MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 18D-LONGER; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 18D-LONGER; VASCULAR EMBOLIZATION DEVICE
Model Number 45-780724-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis.The alleged product issue could not be confirmed.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during a coil embolization, the catheter moved from the intended location.The system was removed.The coil was detached from the delivery pusher without the use of the detachment controller.No harm or injury was reported.
 
Additional Manufacturer Narrative
The microcatheter used in the procedure was not evaluated as a part of this evaluation; therefore, the investigation could not determine if it had caused or contributed to the reported complaint.The investigation of the returned coil system found the implant severely stretched at proximal and to be separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the tip of the attached monofilament from the implant with a stretched tail/tensile break shape, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11853458
Report Number2032493-2021-00178
Device Sequence Number4017352
Product Code KRD
UDI-Device Identifier00810170018329
UDI-Public(01)00810170018329(11)200916(17)250831(10)2009165Z8
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number45-780724-L
Device Catalogue Number45-780724
Device Lot Number2009165Z8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1